MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER; NRY
Catalog Number RED72SDKIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned penumbra system red 72 silver reperfusion catheter (red72 silver) confirmed that the catheter was fractured and revealed stretching at the fracture site.If the red72 silver is retracted against resistance, damage such as stretching and a subsequent fracture may occur.Based on the reported complaint, the patient¿s tortuous anatomy may have contributed to resistance during the procedure.Further evaluation of the device revealed kinks distal to the stretching, supporting that the device likely became pinned within the tortuous patient anatomy during the procedure and contributed to resistance during retraction.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system red 72 silver reperfusion catheter (red72 silver), a sendit delivery device (sendit), a neuron max 6f 088 long sheath (neuron max), and a guidewire.The patient¿s anatomy was noted to be tortuous.The red72 silver and sendit were advanced over a guidewire and through the neuron max to the target location, and aspiration was performed.The physician decided to retract the red72 silver.While retracting the red72 silver, the physician experienced resistance.The rhv was checked and confirmed not to be overly tightened.The physician continued to retract the red72 silver, and noticed that the distal tip was not moving.The red72 silver and neuron max were subsequently removed together from the patient.On the back table, the distal end of the red72 silver was observed to be unraveling within the neuron max.The red72 silver was not used for the remainder of the procedure.The procedure was completed using a new red72, the same sendit, and the same neuron max.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key25609260
Report Number3005168196-2026-00214
Device Sequence Number18592402
Product Code NRY
UDI-Device Identifier00815948029996
UDI-Public00815948029996
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K242104
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRED72SDKIT
Device Lot NumberF00018238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2026
Initial Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexFemale